Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 7, 2017, 10:41 AM CST for 6 counties in Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 10:41 AM CST (16:41 UTC)
- Expired
- Feb 7, 2017, 11:00 AM CST
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WUUS54 KOHX 071641
SVROHX
TNC015-149-159-165-169-189-071715-
/O.NEW.KOHX.SV.W.0003.170207T1641Z-170207T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1041 AM CST TUE FEB 7 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Smith County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Southeastern Sumner County in Middle Tennessee...
Wilson County in Middle Tennessee...
Trousdale County in Middle Tennessee...
Western Cannon County in Middle Tennessee...
* Until 1115 AM CST
* At 1040 AM CST, severe thunderstorms were located along a line
extending from near Gallatin to Eagleville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Gallatin, Lebanon, Hartsville, Smyrna, La Vergne,
Mount Juliet, Watertown, Walterhill, Rural Hill, Belinda City,
Auburntown, Lascassas, Tuckers Crossroads, Dixon Springs, Bledsoe
Creek State Park, Dickerson Chapel Recreation Area, Cedars Of
Lebanon State Park, Rockvale and Bradyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3643 8598 3570 8614 3574 8662 3608 8653
3606 8653 3609 8652 3644 8647
TIME...MOT...LOC 1640Z 270DEG 36KT 3632 8647 3583 8654
HAIL...<.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
772
WWUS54 KOHX 071700
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1100 AM CST TUE FEB 7 2017
TNC015-149-159-165-169-189-071710-
/O.CAN.KOHX.SV.W.0003.000000T0000Z-170207T1715Z/
Smith TN-Rutherford TN-Sumner TN-Wilson TN-Trousdale TN-Cannon TN-
1100 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SMITH...RUTHERFORD...
SOUTHEASTERN SUMNER...WILSON...TROUSDALE AND WESTERN CANNON COUNTIES
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3643 8598 3570 8614 3574 8662 3608 8653
3606 8653 3609 8652 3644 8647
TIME...MOT...LOC 1658Z 270DEG 36KT 3632 8624 3583 8631
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 5:35 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 7, 5:35 AM CST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 535 AM CST Tue Feb 7 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... An interesting day is in store for us here in Middle Tennessee. At forecast time, other than a few showers streaming across the area, it's relatively quiet. However, if we look upstream, the action is already under way. Showers and thunderstorms have already crossed over the Mississippi River and are headed across West Tennessee. These storms will likely break into our northwest counties over the next couple of hours and with little to no surface based instability present, these storms should pass through Middle Tennessee with little to no fanfare. As we get into the daylight hours, the activity that is further upstream (currently over Arkansas) will start to near the mid-state and it's these storms we'll have to start watching for the potential of severe weather. Parsing the forecast soundings, not much has changed in regards to our forecast thinking. There will be at least a marginal chance for damaging straight line winds and hail, especially during the morning hours. This is when the wind fields are their strongest. A 50-60 kt 850mb LLJ will provide 0-3km helicities potent enough to help sustain updrafts. As we get into the afternoon hours, these wind fields begin to weaken. That 850mb jet weakens to 30 kts and while that's nothing to sneeze at with surface instability climbing near 1000 J/Kg, it's not what it could be. So, as we get into the afternoon, we'll start looking for much more isolated instances of sustained updrafts. Latest HRRR suggests there's just enough deep layer shear to organize a weak line as the bulk of the precip pushes across I-65 early this afternoon. This is most likely where the afternoon threat of severe weather will be concentrated. Again, with surface winds out of the southwest, the tornado threat will be low -- though not zero -- throughout this event. Outside of today's thunderstorms, it's going to be breezy. Gusts of 30 to 35 mph will be possible until that LLJ weakens later this afternoon. As advertised, today's thunderstorms will be pre-frontal. The actual front still isn't expected to push through Middle Tennessee until Wednesday afternoon. This means that while we'll probably have a decent lull in activity tonight, we could see some more convective development on Wednesday just ahead of the front. Instabilities will be lower than today, but there could be just enough deep layer shear to organize some of this convection, so a few strong storms will be possible late Wednesday morning into the early afternoon hours, especially south of I-40. Behind the front, some precipitation will linger into Wednesday night. There's still plenty of model inconsistencies regarding how quickly the cold air will push in behind the front. Because of this, I'm still only going to carry a chance of some light snow on the northern Plateau early Thursday morning. QPFs are still very light, so this should be of little to no consequence. We'll dry out starting Thursday. Temperatures will be much more seasonal, but this won't last long as the surface ridge following tomorrow's frontal passage will get east of us quickly and provide southerly flow as early as Friday. This will allow us to warm up once again, with afternoon highs back into the upper 50s and 60s Friday and Saturday. Another front is still progged to push through Sunday, but the latest extended guidance has weakened this front considerably. Because of this, I'm still only going to carry a chance PoP for Sunday. && .AVIATION... 12Z TAF DISCUSSION. Showers and thunderstorms will move across the area today, bringing MVFR/IFR conditions at times for all terminals. KCKV is already seeing showers and thunderstorms this morning, and another wave will come through this morning. Best thoughts on timing looks to be now through 18Z for KCKV, around 15Z through 23Z for KBNA, and 17Z through 00Z for KCSV. Some storms may be strong to severe, with gusty winds and hail during those timeframes. Cigs look to mainly be MVFR, but storms may drop cigs/vis to IFR at times. Winds will be strong out of the SSW most of the day, and calming down this evening, but looking at speeds of sustained around 10-15 knots and gusts from 15-25 knots this morning and afternoon. Put in mention of wind shear at all terminals this morning due to the strong LLJ ahead of the precipitation. Models want to keep cigs VFR for KCKV this evening and overnight, and MVFR at KBNA. However, KCSV looks to stay with IFR cigs and eventually LIFR cigs, with indications of fog development overnight into Wednesday morning. Put in mention of LIFR cigs and MVFR fog for now at KCSV early Wednesday morning. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Feb 7, 5:54 AM CST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 554 AM CST Tue Feb 7 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-081200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 554 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible today across all of Middle Tennessee. While the tornado threat will be low, damaging straight line winds and large hail will be the main threats. The main focus areas will be west of I-65 this morning and east of I-65 this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A couple of strong storms will be possible during the late morning and early afternoon hours Wednesday. Strong gusty winds and small hail will be possible, especially south of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested today. Please report any storm damage in Middle Tennessee to the National Weather Service in Nashville. THUNDERSTORM SPOTTER REPORTING CRITERIA... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (measured) Structural Damage Tress or Power Lines Down 27
In the hours before
Special weather statement, Feb 7, 8:41 AM CST, 2 hours before
Special Weather Statement
National Weather Service Nashville TN
841 AM CST TUE FEB 7 2017
TNZ005-006-023-025-071530-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
841 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
MONTGOMERY...STEWART AND HOUSTON COUNTIES UNTIL 930 AM CST...
At 840 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Big Rock to near Tennessee Ridge. Movement was
northeast at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Dover, Erin, Tennessee Ridge, Big Rock, Vanleer,
Cumberland City, Slayden, Palmyra, Woodlawn, Houston County Airport,
Land Between The Lakes, Indian Mound and Cunningham.
LAT...LON 3666 8785 3663 8785 3664 8712 3656 8714
3655 8712 3646 8712 3644 8715 3642 8715
3643 8717 3641 8721 3635 8728 3632 8729
3618 8757 3625 8780 3623 8784 3624 8794
3631 8796 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1440Z 235DEG 53KT 3659 8773 3626 8776
ShamburgerSpecial weather statement, Feb 7, 8:45 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
845 AM CST TUE FEB 7 2017
TNZ024-025-056-057-071530-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
845 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHERN PERRY...
HUMPHREYS AND HICKMAN COUNTIES UNTIL 930 AM CST...
At 845 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Erin to near Natchez Trace State Park.
Movement was east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, White Bluff, New Johnsonville,
McEwen, Burns, Hurricane Mills, Charlotte, Lobelville, Vanleer, Bon
Aqua, Cheatham Dam, Primm Springs, Lyles, I-40 Near The Tennessee
River, Bucksnort, Pinewood and Nunnelly.
LAT...LON 3577 8798 3592 8793 3594 8793 3596 8802
3605 8799 3613 8792 3624 8795 3624 8777
3618 8757 3632 8729 3633 8723 3629 8717
3627 8716 3625 8719 3621 8719 3618 8715
3617 8717 3577 8725 3568 8802 3572 8804
TIME...MOT...LOC 1445Z 252DEG 48KT 3615 8789 3578 8818
ShamburgerSpecial weather statement, Feb 7, 9:14 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
914 AM CST TUE FEB 7 2017
TNZ056>058-093-071600-
Hickman TN-Wayne TN-Lewis TN-Perry TN-
914 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LEWIS...NORTHERN WAYNE...
PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL 1000 AM CST...
At 914 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Linden to Sardis. Movement was east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hohenwald, Waynesboro, Linden, Clifton, Lobelville, Kimmins,
Mousetail Landing State Park, Pleasantville and Flatwoods.
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3562 8804 3568 8802 3577 8725 3529 8767
3530 8802 3535 8801 3536 8802 3539 8802
3539 8799 3540 8797 3541 8798 3543 8803
3545 8804
TIME...MOT...LOC 1514Z 270DEG 47KT 3575 8778 3536 8817
ShamburgerSpecial weather statement, Feb 7, 9:26 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
926 AM CST TUE FEB 7 2017
TNZ006>008-025>027-059-071630-
Robertson TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
Sumner TN-Montgomery TN-
926 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...DICKSON...
MONTGOMERY...WESTERN SUMNER...NORTHERN WILLIAMSON...CHEATHAM AND
ROBERTSON COUNTIES UNTIL 1030 AM CST...
At 926 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to near Dickson. Movement was
east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Franklin, Springfield, Dickson, Ashland City, Nashville,
Madison, Hendersonville, Brentwood, Goodlettsville, White House,
Millersville, Greenbrier, Nolensville, Forest Hills, Oak Hill,
Coopertown, White Bluff, Belle Meade and Kingston Springs.
LAT...LON 3663 8657 3664 8654 3590 8664 3600 8753
3664 8750 3665 8659
TIME...MOT...LOC 1526Z 270DEG 39KT 3664 8739 3601 8740
ShamburgerSpecial weather statement, Feb 7, 9:35 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
935 AM CST TUE FEB 7 2017
TNZ056>060-093>095-071630-
Hickman TN-Lawrence TN-Wayne TN-Williamson TN-Lewis TN-Maury TN-
Giles TN-Perry TN-
935 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...MAURY...
NORTHERN LAWRENCE...CENTRAL WILLIAMSON...NORTHWESTERN GILES...
SOUTHEASTERN PERRY AND HICKMAN COUNTIES UNTIL 1030 AM CST...
At 935 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Burns to near Linden. Movement was east at
40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Lawrenceburg, Hohenwald, Centerville, Waynesboro,
Spring Hill, Mount Pleasant, Thompson's Station, Summertown,
Ethridge, Gordonsburg, Bon Aqua, Kimmins, Henryville, Flatwoods,
Primm Springs, Hampshire, Pleasantville and Williamsport.
LAT...LON 3548 8796 3598 8745 3590 8664 3520 8725
3520 8796
TIME...MOT...LOC 1535Z 278DEG 34KT 3597 8732 3555 8780
ShamburgerLocal storm report, Feb 7, 10:23 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 6 W SLAYDEN 36.28N 87.57W
02/07/2017 HOUSTON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED STRUCTURAL DAMAGE AT THIS
LOCATION... AROUND THE 12000 BLOCK OF HIGHWAY 49. IN
ADDITION THERE WERE TREES BLOCKING THE ROAD ON TOWN
BRANCH ROAD AND PROCTOR ROAD IN THE SAME AREA.
&&
EVENT NUMBER OHX1700070
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:16 AM CST | Special Weather Statement | OHX | Stewart | 44 min |
| Feb 7, 6:10 AM CST | Special Weather Statement | OHX | Montgomery | 35 min |
| Feb 7, 6:25 AM CST | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Feb 7, 8:27 AM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Stewart | 3 hr |
| Feb 7, 8:41 AM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 49 min |
| Feb 7, 8:45 AM CST | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 45 min |
| Feb 7, 9:14 AM CST | Special Weather Statement | OHX | Lewis, Perry | 46 min |
| Feb 7, 9:26 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 64 min |
| Feb 7, 9:35 AM CST | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 55 min |
| Feb 7, 9:44 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 31 min |
| Feb 7, 10:11 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 34 min |
| Feb 7, 10:46 AM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 59 min |
| Feb 7, 11:03 AM CST | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Trousdale, Wilson | 27 min |
| Feb 7, 11:10 AM CST | Special Weather Statement | OHX | Wayne | 35 min |
| Feb 7, 11:23 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 112 min |
| Feb 7, 11:48 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 57 min |
| Feb 7, 11:49 AM CST | Special Weather Statement | OHX | Giles, Lawrence | 56 min |
| Feb 7, 12:21 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, White | 54 min |
| Feb 7, 12:55 PM CST | Special Weather Statement | OHX | Grundy, Van Buren | 35 min |
| Feb 7, 2:11 PM CST | Special Weather Statement | OHX | Bedford | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.